MAUDE Adverse Event Report: GYRUS ACMI, INC. ARM BEV VENT TB FLPL .045 [ORIG ITEM: 140242] (6/PK); INSERTER, MYRINGOTOMY TUBE

GYRUS ACMI, INC. ARM BEV VENT TB FLPL .045 [ORIG ITEM: 140242] (6/PK); INSERTER, MYRINGOTOMY TUBE
Model Number 140242-ENT
Medical Device Problem Code Device Fell (4014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported that the surgeon did not like the arm bev vent tb flpl.045 device as the rim that held the ear tube in place was not sturdy enough.When asked further, it was stated that on one occasion in november or december of 2022, the tube had fallen into a hole in the eardrum.There was no patient injury reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Olympus received a box of the devices, but has not yet received the complaint device.The outer box already was opened, but all the 6 sterile packets inside are brand new and still in sealed condition.Each vent tube was examined under a microscope and found no appearance abnormalities.A measurement was taken inside the tube¿s diameter by using a test caliper, reading at 1.14mm which is within the inner diameter specification.The beveled inner flange, hollow cylinder and its rims appeared to be sturdy when pressed down with tweezers.The device can stand upright firmly on either side without an issue.Based on the evaluation findings, the reported complaint was not confirmed.The device met its specification.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, although the customer reported that the tube fell into the patient¿s middle ear, all six devices returned for an evaluation were unused.Therefore, it is likely that the subject device belonged to another box of devices.Due to this, the root cause of the reported event could not be determined.This supplemental report includes information added to h4.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is (b)(4).

Brand Name
ARM BEV VENT TB FLPL .045 [ORIG ITEM: 140242] (6/PK)
Common Device Name
INSERTER, MYRINGOTOMY TUBE
Manufacturer (Section D)
GYRUS ACMI, INC.
2925 appling rd
bartlett TN 38133
Manufacturer (Section G)
GYRUS ACMI, INC.
2925 appling rd
bartlett TN 38133
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16742660
Report Number3003790304-2023-00153
Device Sequence Number6539992
Product Code JYM
UDI-Device Identifier00821925035027
UDI-Public00821925035027
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number140242-ENT
Device Lot Number341697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer04/26/2023
06/20/2024
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date05/11/2023
06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown